MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA EXCHANGE SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA EXCHANGE SET
Catalog Number 12220
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the run data file (rdf) was analyzed for this event.Review of the run data file shows there was a total of 6 occurrences between the alarms ¿cells were detected in plasma line from centrifuge¿ & ¿system continued to detect cells in plasma line from centrifuge¿.In tpe, the system generates these alarms when the rbc detector signals indicate a value greater than 1.5, indicating a darker than expected plasma was detected in the plasma line.The alarm may occur for various reasons including small air bubble(s) at the rbc detector, the entered patient hematocrit was too low leading to a high interface and spill over, or a shift in the patient fluid balance caused the actual patient hematocrit to increase leading to a spill over.In response to this alarm, it is suggested to increase the patient hct by 3% points for up to 9% points.In this procedure, the operator increased the input patient hct from 34% to 39% by 4 minutes into the procedure and the procedure was discontinued at 6.5 minutes.In tpe, the system will use the input patient data to control the position of the interface.If the input patient hct is lower than actual, the system will run the plasma pump faster assuming there is more plasma to remove, causing the cell interface to rise in the channel connector.It is possible the entered patient hct needed to be increased further and kept at the higher value to maintain the interface at the correct height.Analysis of the run data file cannot confirm if this contributed to the reported issue.Signals in the run data file show the procedure started at an inlet flow rate of 120 ml/min and decreased to 100 ml/min shortly after the procedure started.This was decreased further to 40 ml/min at 1 minute into the procedure.Higher flow rates can reduce the packing factor at which the device is running at, making it harder to pack cells in the centrifuge and possibly causing spillover that results in pink plasma.Analysis of the run data file cannot confirm if this contributed to the reported issue.Aim images were not available for review at the time of performing this analysis.Signals in the run data file do not show the occurrence of any aim alarms indicating a higher-than-expected interface during the procedure.Analysis of the run data file is not able to confirm the occurrence of hemolysis during this procedure.The device was found to be operating as intended with the appropriate alarms raised and all safety systems remaining in place.There were no issues identified with the device.Lot number, manufacture date and expiry date are not available at this time.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
Customer reported that during a therapeutic plasma exchange (tpe) procedure they observed hemolysis at the initiation of the run in the connector.Normal saline and acda were attached and both solutions were correctly attached.No clots were observed in the channel.The procedure was stopped and the patient was asymptomatic.Patient outcome stable the collection set is not available for return because it was discarded by the customer.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA EXCHANGE SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
verenia oliver
10810 w. collins ave
lakewood, CO 80215
MDR Report Key24022029
Report Number1722028-2026-00010
Device Sequence Number13407681
Product Code LKN
UDI-Device Identifier05020583122208
UDI-Public05020583122208
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number12220
Device Lot Number2509123141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer06/03/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age39 YR
Patient SexFemale
Patient Weight137 KG